MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT PEG/TAIL DRILL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT PEG/TAIL DRILL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an instrument fractured the peg drill was used through the guide, and the tip of the drill snapped off.All pieces were removed and nothing remained in the patient.There is no additional information available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: date of report, device available for evaluation, report source, device evaluated by mfr.Complaint sample was evaluated and the reported event was confirmed.Visual inspection of the returned part confirms that the device is fractured and exhibits wear consistent with usage of the device.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No devices were provided for evaluation.However, photo provided confirms that the drill was fractured.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.Root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PATELLO-FEMORAL JOINT PEG/TAIL DRILL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11163496
Report Number0001822565-2021-00144
Device Sequence Number896653
Product Code HWE
UDI-Device Identifier00889024206168
UDI-Public(01)00889024206168
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00592706000
Device Lot Number64273481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/18/2021
05/19/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/22/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1